MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/6 ROW BL; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. 45MM ARTICNG LNR CUTR/6 ROW BL; STAPLE, IMPLANTABLE
Catalog Number 6TB45
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # n53t92.Investigation summary: the analysis showed that the 6tb45 device was received with no apparent damage and with a 6r45b cartridge loaded in the device.The reload was received partially fired 1/3 and with the reload lock out spring damaged.The returned device was tested for functionality with a test reload and it fired, cut and formed all the staples as intended.The staple line and cut line were complete, and the staples meet the staple form release criteria.The damage to the reload lockout spring is consistent with damage observed when the firing cycle is started, interrupted, released, and restarted.When firing the device make sure that the firing stroke is completed.Do not partially fire the device.Fire the device by squeezing the firing trigger completely until it rests on the closing trigger.Once the firing cycle has been initiated, it must be completed.If re-initiation of firing is resumed, the device will lockout.Firing through the lockout mechanism will break the device.Please reference the instruction for use for more information.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent.Can you please provide more event details? did the safety lockout engage (no staples or a cut line delivered beyond the lockout)? or, were staples missing or not visible after being deployed? were any staple lines formed at all? did the device staple at all? if yes, what was the appearance of the staples that deployed into the tissue? (b-formation, irregular, legs straight)? if the device did cut the tissue, but did not staple the tissue how was the transected tissue managed? what is the current patient status? was there any patient consequence or change in the post-operative care of the patient as a result of the event (extended hospital stay, readmission, re-operation, etc.)? please explain.
 
Event or Problem Description
It was reported that the instrument failed in applying linear staples.No patient consequence reported.

Brand Name
45MM ARTICNG LNR CUTR/6 ROW BL
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8969723
Report Number3005075853-2019-21736
Device Sequence Number310831
Product Code GDW
UDI-Device Identifier10705036000877
UDI-Public10705036000877
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K070887
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Catalogue Number6TB45
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/09/2019
Initial Report FDA Received Date09/06/2019
Patient Sequence Number1
Patient Age54 YR